Translator Disclaimer
December, 1972 On a Theorem of De Finetti, Oddsmaking, and Game Theory
David C. Heath, William D. Sudderth
Ann. Math. Statist. 43(6): 2072-2077 (December, 1972). DOI: 10.1214/aoms/1177690887

Abstract

A theorem of de Finetti states that if odds are posted on each set in a finite partition of a probability space, then either the odds are consistent with a finitely additive probability measure or a sure win is possible. A generalization of this result is proved which in turn implies a generalization of Von Neumann's theorem on the existence of the value of a game. Also, two horse race examples are considered.

Citation

Download Citation

David C. Heath. William D. Sudderth. "On a Theorem of De Finetti, Oddsmaking, and Game Theory." Ann. Math. Statist. 43 (6) 2072 - 2077, December, 1972. https://doi.org/10.1214/aoms/1177690887

Information

Published: December, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0256.90068
MathSciNet: MR351472
Digital Object Identifier: 10.1214/aoms/1177690887

Rights: Copyright © 1972 Institute of Mathematical Statistics

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.43 • No. 6 • December, 1972
Back to Top